Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 172, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 1, 2015, 8:29 PM CDT for Cass County, Johnson County, Missouri. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2015, 8:29 PM CDT (01:29 UTC)
- Expired
- Jul 1, 2015, 9:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cass County, MO, Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 22 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 9:12 PM CDT | FUNNEL CLOUD | 2 Sw Pleasant Hill, MO | HIGHWAY PATROL REPORTS SPOTTER SAW 2 FUNNEL CLOUDS ON BETWEEN HWY 291 AND HWY 7. THEY WERE ON HWY P AT THE TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 6:03 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 1.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 844 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1888 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
350
WUUS53 KEAX 020129
SVREAX
MOC037-101-020215-
/O.NEW.KEAX.SV.W.0172.150702T0129Z-150702T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
829 PM CDT WED JUL 1 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CASS COUNTY IN WEST CENTRAL MISSOURI...
SOUTHWESTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 915 PM CDT
* AT 828 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EAST
LYNNE...AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HOLDEN...KINGSVILLE...GUNN CITY...LA TOUR AND QUICK CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3858 9423 3877 9439 3879 9413 3878 9398
3857 9387 3856 9391
TIME...MOT...LOC 0130Z 304DEG 14KT 3871 9417
HAIL...1.00IN
WIND...60MPH
$$
BLAIRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 6:25 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 1, 6:25 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
625 PM CDT Wed Jul 1 2015
.DISCUSSION...
Issued at 359 PM CDT WED JUL 1 2015
Tonight:
Could be a very active evening as ingredients coming together for
supercells. Airmass has been gradually recovering from eastern KS
into far west central MO from this mornings convection. Warm front
or the old outflow boundary has lifted northeast through the KC
Metro area, which the operational models had depicted further south.
This more northern displacement is allowing 3000-4000 J/kg of MLCAPE
over east central/southeast KS to be advected into west central MO.
Certainly plenty of shear with 45kt of 0-6km shear to support
rotating updrafts. Of note is the decrease in the 0-1km shear down
to 15kt. However, the 12z and 18z NAM ramped that up to 30kt by 03z
and 06z over the far southwestern counties. Latest RUC has latched
onto the more northern location of the front with convection
initiating along the front over west central MO between 21z-23z
which is in the range of what we had been anticipating.
Should convection develop near the Missouri River as forecast the
initial activity would likely be severe and include all severe
elements. Storms should congeal into another complex of heavy rain
producing storms and likely track through the current Flash Flood
Watch.
Thursday - Friday:
The train of shortwaves embedded within the northwest flow will
continue to provide a threat for convection, more so on Thursday.
Satellite imagery showed the next upstream vorticity max dropping
southeast from southern Alberta. Weak high pressure building in from
WI into IA will help shield the eastern CWA from the majority of the
convection. Below average temperatures expected due to the
northeasterly boundary layer winds.
4th of July Weekend:
Looking like we could get away with at least one dry day, Saturday
more so than Sunday. The northwest flow will begin to flatten as an
upper trough glides across southern Canada. A gradual warmup also
expected.
Monday - Wednesday:
The unsettled and rainy pattern returns under a modified northwest
flow regime with embedded shortwaves.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 620 PM CDT WED JUL 1 2015
Convection will be main concern this evening through around
03Z...warm front will focus these storms that will form around metro
Kansas City and continue to evolve towards the southeast through the
evening. These storms will be capable of producing isolated
tornadoes. KSTJ will have the least chance of convection as the front
is east and south of the KSTJ terminal. Rest of the evening after
storms move south and east will be VFR or MVFR overnight.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...FLASH FLOOD WATCH through Thursday morning FOR MOZ030>033-
038>040-044>046-054.
&&
DISCUSSION...MJ
AVIATION...AdolphsonHazardous weather outlook, Jul 1, 4:59 AM CDT, 15 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 459 AM CDT WED JUL 1 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 459 AM CDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON. SOME STORMS MAY PRODUCE HEAVY RAIN AND FLOODING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS POSSIBLE THURSDAY AND FRIDAY...AND POSSIBLY INTO THE HOLIDAY WEEKEND. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Jul 1, 7:07 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
707 PM CDT WED JUL 1 2015
MOZ038-039-020045-
LAFAYETTE MO-SALINE MO-
707 PM CDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SALINE AND LAFAYETTE
COUNTIES UNTIL 745 PM CDT...
AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WAVERLY TO LEVASY...
AND MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
HIGGINSVILLE...MALTA BEND...CORDER...MAYVIEW...ALMA...BLACKBURN...
MOUNT LEONARD AND AULLVILLE.
THIS WILL IMPACT
I-70 BETWEEN MILE MARKERS 31 AND 49.
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3898 9321 3900 9408 3906 9411 3907 9411
3913 9411 3924 9322
TIME...MOT...LOC 0007Z 270DEG 17KT 3920 9344 3909 9406
AEPLocal storm report, Jul 1, 7:12 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
712 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM FUNNEL CLOUD LEE'S SUMMIT 38.91N 94.38W
07/01/2015 JACKSON MO LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS ROTATION IN THEIR VICINITY.
&&
KBRONISLocal storm report, Jul 1, 7:38 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
738 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM FUNNEL CLOUD 5 E LEAWOOD 38.97N 94.52W
07/01/2015 JACKSON MO BROADCAST MEDIA
REPORT OF FUNNEL NEAR 82ND AND TROOST. PUBLIC REPORT
RELAYED VIA BROADCAST MEDIA.
&&
ADOLPHSON/METZLocal storm report, Jul 1, 7:48 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
748 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM FUNNEL CLOUD 3 NNE PLEASANT HILL 38.83N 94.25W
07/01/2015 CASS MO OFFICIAL NWS OBS
BRIEF FUNNEL SPOTTED NORTHEAST OF NWS OFFICE AT 729 PM.
QUICKLY DISSIPATED BUT BROAD ROTATION CONTINUED.
&&
ADOLPHSON/METZLocal storm report, Jul 1, 7:53 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
753 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM FUNNEL CLOUD 1 W PLEASANT HILL 38.79N 94.29W
07/01/2015 CASS MO TRAINED SPOTTER
TRAINED SPOTTER REPORTING ROTATION AND FUNNEL CLOUD AT
HWY BB AND HWY 58.
&&
KBRONISLocal storm report, Jul 1, 8:08 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
808 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TORNADO SE PLEASANT HILL 38.79N 94.27W
07/01/2015 CASS MO TRAINED SPOTTER
SPOTTER REPORTS TORNADO ON GROUND AT HWY 7 AND HWY 58.
&&
KBRONISThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:07 PM CDT | Special Weather Statement | EAX | Lafayette | 38 min |
| Jul 1, 7:17 PM CDT | Tornado Warning | EAX | Cass, Jackson, Johnson | 43 min |
| Jul 1, 7:28 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 47 min |
| Jul 1, 7:55 PM CDT | Flash Flood Warning | EAX | Cass, Jackson | 6 hr |
| Jul 1, 7:59 PM CDT | Tornado Warning | EAX | Cass | 31 min |
| Jul 1, 8:18 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 42 min |
| Jul 1, 8:28 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 32 min |
| Jul 1, 8:49 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 41 min |
| Jul 1, 8:56 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 39 min |
| Jul 1, 8:58 PM CDT | Tornado Warning | EAX | Cass | 32 min |
| Jul 1, 9:24 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 51 min |
| Jul 1, 9:47 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 43 min |
| Jul 1, 10:07 PM CDT | Areal Flood Warning | EAX | Henry, Johnson, Pettis | 16 hr |
| Jul 1, 10:11 PM CDT | River Flood Warning | EAX | Cooper | 41 hr |
| Jul 1, 10:21 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 39 min |
| Jul 1, 10:22 PM CDT | Tornado Warning | EAX | Henry | 38 min |
| Jul 1, 10:28 PM CDT | Flash Flood Warning | EAX | Bates, Cass | 6 hr |
| Jul 1, 10:31 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 44 min |
| Jul 1, 10:45 PM CDT | River Flood Warning | EAX | Howard | 31 hr |
| Jul 1, 11:27 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 48 min |
| Jul 1, 11:58 PM CDT | Flash Flood Warning | EAX | Bates | 6 hr |
| Jul 2, 12:19 AM CDT | Severe Thunderstorm Warning | EAX | Bates | 41 min |
| Jul 2, 1:58 AM CDT | Areal Flood Warning | EAX | Cass, Jackson | 12 hr |
| Jul 2, 6:46 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 41 hr |
| Jul 2, 1:59 PM CDT | Areal Flood Warning | EAX | Cass | 24 hr |
| Jul 2, 2:04 PM CDT | Areal Flood Warning | EAX | Pettis | 24 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.